MAUDE Adverse Event Report: CONMED UTICA UNIVERSAL PLUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA UNIVERSAL PLUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-5274-032
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
Conmed japan reported on behalf of a customer that the 60-5274-032, spatula electrod w/stealth er 5mm x 32cm (5/cs) device was being used during an unnamed procedure on (b)(6) 2024, and ¿the tip of electrode was detached during surgery¿.Follow-up assessment ¿confirmed the electrode came off after being removed from the patient's body.However, they were unable to obtain the procedure type.In this case, even though the device did not fall out of the patient's body, there was a possibility that it might be left behind, so a report must be submitted to the authorities in japan." it was further clarified that "no fragments had fall into the patient's body".There was no report of injury, medical/surgical intervention or extended hospitalization required for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Additional Manufacturer Narrative
Received one 60-5274-032 in unoriginal package.Lot number was not verified.Performed a visual inspection, which verified that the tip of the spatula was disassembled.Root cause cannot be determined, however, based upon evaluation of the device; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 3 devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 23 reports, regarding 23 devices, for this device family and failure mode.During this same time frame 230,415 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0001.Per the instructions for use, the user is advised the following: misuse of this or any other electrosurgical device can result in a patient injury.Read and become familiar with all instructions and directions before using this device.Examine this device prior to use for damage.Do not use if damage is found.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed japan reported on behalf of a customer that the 60-5274-032, spatula electrod w/stealth er 5mm x 32cm (5/cs) device was being used during an unnamed procedure on 01aug24, and ¿the tip of electrode was detached during surgery¿.Follow-up assessment ¿confirmed the electrode came off after being removed from the patient's body.However, they were unable to obtain the procedure type.In this case, even though the device did not fall out of the patient's body, there was a possibility that it might be left behind, so a report must be submitted to the authorities in japan." it was further clarified that "no fragments had fall into the patient's body".There was no report of injury, medical/surgical intervention or extended hospitalization required for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
UNIVERSAL PLUS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key20126586
Report Number1320894-2024-00222
Device Sequence Number20682379
Product Code GEI
UDI-Device Identifier30653405010702
UDI-Public(01)30653405010702(17)280401(10)202304031
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-5274-032
Device Lot Number202304031
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic